MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number VPR-GW-14
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return of the device for analysis is anticipated.If the device is received for analysis, a supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
During a coronary procedure, a viperwire peripheral guide wire was mistakenly used with a diamondback coronary orbital atherectomy device (oad).When the oad was tested outside the patient, it became stuck on the guide wire.Following removal of the oad, it was observed via fluoroscopy that the tip of the wire had fractured during testing.No attempt was made to retrieve the wire fragment and it was left in the distal septal artery.The procedure was continued with non-csi atherectomy treatment and the patient status was good.
 
Additional Manufacturer Narrative
The guide wire and oad were received at csi for analysis, and it was confirmed that a peripheral viperwire advance was used with a coronary orbital atherectomy device.There was significant resistance when attempting to remove the guide wire from the oad.The reported guide wire fracture was confirmed.Microscopic analysis identified evidence of possible fatigue and torsional forces.The cause of the fracture is likely related to the incompatible guide wire used, although the exact root cause is unknown.The root cause of the event is considered to be use not consistent with the ifu due to an incompatible guide wire being used.When tested, the oad functioned as intended.The material inspection report for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
Manufacturer Contact
laramie otto
1225 old highway 8 nw
st. paul, mn, MN 55112
6512591600
MDR Report Key12752889
Report Number3004742232-2021-00363
Device Sequence Number19209201
Product Code MCW
UDI-Device Identifier10852528005077
UDI-Public(01)10852528005077(17)220930(10)348243-1
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberVPR-GW-14
Device Catalogue Number72023-01
Device Lot Number348243-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2021
Supplement Date Received by Manufacturer11/24/2021
Initial Report FDA Received Date11/04/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown